MAUDE Adverse Event Report: STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 48558528
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
During implantation of a screw into the t2 pedicle, the tulip head disengaged.The remaining screw could not be removed and the construct remained in the patient.The surgery had to be terminated at t1 instead of t2 on the right side while the left side was completed successfully.No adverse consequences to the patient were reported.
 
Additional Manufacturer Narrative
It was reported that while implanting a screw, the tulip head popped off.The device was not returned for evaluation but the reported event was confirmed via communication with the sales rep.The surgical technique warns users to insert the screw with the polyaxial screwdriver by placing the hex head socket over the bone screw and threading the end of the outer sleeve into the polyaxial screw head for stable fixation.The locking screwdriver may also be used and attaches to the screw in the same manner as the standard polyaxial screwdriver.Since the lot number was unknown, no manufacturing records could not be reviewed.Conclusion: the plausible root cause of the reported event could not be determined conclusively.However, according to the risk table the screw could have been misaligned for angular insertion into the bone.
 
Event or Problem Description

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7632693
Report Number0009617544-2018-00151
Device Sequence Number11249242
Product Code NKG
UDI-Device Identifier04546540596444
UDI-Public(01)04546540596444
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48558528
Device Catalogue Number48558528
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date06/24/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR